Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 27, NWS Wichita, KS

July 30, 2007Saline County, Kansas

NWS Wichita, KS issued this river flood warning at Jul 30, 2007, 1:22 PM CDT for Saline County, Kansas. It took effect at Jul 30, 2007, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 1:22 PM CDT (18:22 UTC)
In effect from
Jul 30, 2007, 7:00 PM CDT
Expired
Jul 30, 2007, 6:00 PM CDT
In force
Issued by
NWS Wichita, KS
Flood severity
Minor

County Saline County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gypsum Creek below Gypsum (GYSK1).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 301822
FLWICT
-BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
122 PM CDT MON JUL 30 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC169-310622-
/O.NEW.KICT.FL.W.0027.070731T0000Z-070731T1200Z/
/GYSK1.1.ER.070731T0000Z.070731T0000Z.070731T0000Z.NO/
122 PM CDT MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE GYPSUM CREEK NEAR GYPSUM.
* FROM THIS EVENING TO TUESDAY MORNING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:30 PM MONDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 15.0 FEET...INCONVENIENCE FLOODING BEGINS TO OCCUR 
  AROUND THE AREA. ROAD OVERFLOW TO THE EAST OF THE GAGE SITE ON 
  LAPSLEY ROAD FOR ABOUT 1/4 MILE WILL LIKELY OCCUR.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  GYPSUM          15.0  13.7 MON 12 PM   11.9    6.8    5.4

$$
1 follow-up statement
000 
WGUS83 KICT 302300
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
600 PM CDT MON JUL 30 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC169-302330-
/O.CAN.KICT.FL.W.0027.000000T0000Z-070731T1200Z/
/GYSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
600 PM CDT MON JUL 30 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE GYPSUM CREEK NEAR GYPSUM.
* AT 5:30 PM MONDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE AT 14.5 FEET.  THE 
  RIVER WILL FALL TO 10.2 FEET BY TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...INCONVENIENCE FLOODING BEGINS TO OCCUR 
  AROUND THE AREA. ROAD OVERFLOW TO THE EAST OF THE GAGE SITE ON 
  LAPSLEY ROAD FOR ABOUT 1/4 MILE WILL LIKELY OCCUR.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

GYPSUM CREEK
  GYPSUM             15.0  13.9  MON 5 PM   10.2    5.6    5.1

$$
LFW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 30, 12:29 PM CDT, 53 minutes earlier.

Area forecast discussion, Jul 30, 12:29 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1229 PM CDT MON JUL 30 2007

.AVIATION...
UPDATE FOR 18Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE REGION WITH MORE WIDESPREAD ACTIVITY POSSIBLE
LATER THIS AFTERNOON ACROSS SOUTHERN KANSAS. OCCASIONAL MVFR
CONDITIONS WILL AFFECT SOME OF THE TAF SITES DURING THE AFTERNOON
HOURS...WITH POSSIBLE IFR CONDITIONS OVER CENTRAL KANSAS LATE
TONIGHT AS MOIST SOUTHEAST FLOW IN THE BOUNDARY LAYER COMMENCES.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 1131 AM CDT MON JUL 30 2007/

UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE SLOWLY EASTWARD ACROSS
CENTRAL AND SOUTHERN KANSAS...HOWEVER ACTIVITY A BIT FURTHER IN
NORTHERN KANSAS IS STATIONARY OR DRIFTING TO THE NORTHWEST. THE
FLUCTUATING PRECIP MOTION...LOCAL PROFILERS...AND REGIONAL RADAR
LOOP SUGGESTS THAT A MCV OR TWO COULD BE LURKING SOMEWHERE IN
MID-LEVELS OVER CENTRAL AND EASTERN KANSAS WITH A SLOW
EAST/SOUTHEAST MOTION. MEANWHILE...LOCAL 12Z RAOBS SHOW VERY HIGH
PRECIPITABLE WATER VALUES AROUND 2 INCHES AND MINIMAL CAPPING OVER
THE AREA. AS A RESULT...THE COMBINATION OF ANY STRONG DAYTIME
HEATING AND THE MCV DRIFTING ACROSS THE REGION SHOULD ALLOW STORMS
TO REDEVELOP THIS AFTERNOON. THE FAVORED AREAS COULD BE OVER
CENTRAL AND ESPECIALLY SOUTHERN KANSAS WHERE STRONG DAYTIME
HEATING IS NOW OCCURRING. THE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL DUE HIGH MOISTURE CONTENT IN THE ATMOSPHERE
AND SLOW STORM MOVEMENT.

JAKUB

PREV DISCUSSION... /ISSUED 631 AM CDT MON JUL 30 2007/

UPDATE...

AVIATION...

FOR THE 12Z TAF ISSUANCE:
COMPLEX OF THUNDERSTORMS CONTINUES TO CREEP EVER CLOSER TO KICT AT
THIS TIME WITH CURRENT PROPAGATION TO THE EAST-SOUTHEAST. CENTRAL
KS TAF SITES CURRENTLY AFFECTED BY TSRA WITH KICT EXPECTED TO BE
AFFECT LATER THIS MORNING. SO WILL KEEP A VCTS GROUP GOING UNTIL
TSRA COMPLEX MOVES OUT OF THE AREA SOMETIME AROUND 18Z. WILL KEEP
THE AFTERNOON HOURS DRY WITH CEILINGS IMPROVING TO VFR LATER
TODAY.

KETCHAM

PREV DISCUSSION... /ISSUED 340 AM CDT MON JUL 30 2007/

DISCUSSION...

FORECAST HIGHLIGHT:
HIGH +TSRA POTENTIAL TODAY-TUE.

TODAY-TUE:
WELL-DEFINED W-E ORIENTED BAND OF (+)TSRA ONGOING OVER CENTRAL KS ALONG
850-MB CONVERGENT AXIS EARLY THIS MORNING. ALTHOUGH BOUNDARY BECOMES
MORE DIFFUSE THIS AFTERNOON...MOISTURE-RICH AIRMASS COVERING ALL AREAS
COUPLED WITH PERSISTENT ISENTROPIC ASCENT IN 300-310K LAYER DICTATE
ROBUST TSRA FORECAST ALL 3 PERIODS. WITH FEEBLE MID-UPR DECK FLOW HEAVY
RAINS TO NO DOUBT BE PRIMARY THREAT ALL 3 PERIODS...ESPECIALLY OVER
CENTRAL KS WHERE BETTER ALIGNED WITH PREVIOUSLY MENTIONED BOUNDARY AND
WHERE NOSE OF EXPECTED POSITIONING OF MODEST LOW-LVL JET EXPECTED LATE
TONIGHT. HIGH TEMPS TO PROVE PROBLEMATIC BUT WITH EXPECTED CONVECTIVE
COVERAGE FELT IT PRUDENT TO LOWER TODAYS HIGHS A FEW DEGREES (PRIMARILY
CENTRAL KS).

WED & WED NIGHT:
BETTER CHANCES FOR TSRA SLATED FOR CENTRAL KS (ESPECIALLY WED) AS MID
LVL SHORTWAVE SCOOTS IN E/SE MANNER ACROSS NRN PLAINS. AMPLE MOISTURE
AWAITS THIS FEATURE & HAVE ASSIGNED 35-40% POPS TO CENTRAL KS WED WHERE
CLOSER TO EXPECTED TRACK OF THE SHORTWAVE.

THU-SAT:
SOUTHERLY LWR-DECK FLOW GETS BETTER ESTABLISHED AS WEEKEND APPROACHES
IN RESPONSE TO GRADUALLY STRENGTHENING FRONT RANGE TROFFING. AS SUCH
GRADUALY WARMING TREND EXPECTED OVER THE WEEKEND WITH HIGHS FLIRTING
WITH MID 90S BY SUNDAY.

AVIATION...FOR THE 06Z TAF ISSUANCE

LATEST RADAR LOOP IS SHOWING NUMEROUS SHOWERS AND THUNDERSTORMS
MOVING ACROSS CENTRAL KANSAS. LATEST FOG IMAGERY IS ALSO SHOWING
IFR/MVFR CEILINGS DEVELOPING OVER CENTRAL KANSAS. THESE CEILINGS
SHOULD PERSIST ACROSS THIS REGION THROUGH DAYBREAK. HOWEVER...WE
COULD SEE THE CEILING CLIMB TEMPORARILY WHEN THE SHOWERS AND STORMS
PASS THROUGH. THE REMAINDER OF THE AREA WILL BE UNDER THE INFLUENCE
OF THE MID LEVEL DEFORMATION ZONE WHICH WILL CREATE THE POTENTIAL
FOR MORE SHOWERS AND STORMS OVERNIGHT.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  87  71  91 /  40  40  30  30
HUTCHINSON      69  86  70  91 /  50  50  40  30
NEWTON          69  86  70  91 /  50  40  40  30
ELDORADO        70  86  70  91 /  40  40  30  30
WINFIELD-KWLD   70  88  71  91 /  40  40  30  20
RUSSELL         67  85  69  91 /  50  50  40  30
GREAT BEND      68  86  69  91 /  50  50  40  30
SALINA          68  84  70  92 /  50  50  40  40
MCPHERSON       69  85  70  91 /  50  50  40  30
COFFEYVILLE     70  87  69  92 /  30  40  30  20
CHANUTE         70  85  69  92 /  30  30  30  20
IOLA            70  84  70  92 /  30  30  30  20
PARSONS-KPPF    70  86  69  92 /  30  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 30, 5:18 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
518 AM CDT MON JUL 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
518 AM CDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAINS ARE LIKELY OVER
ALL OF CENTRAL...AS WELL AS MOST OF SOUTH-CENTRAL AND SOUTHEAST
KANSAS...BOTH TODAY AND TONIGHT. THE THUNDERSTORMS ARE...AND WILL
CONTINUE TO BE...SLOW MOVING...AND THEREFORE ARE CAPABLE OF CAUSING
LOCALIZED FLOODING.

FLOOD WARNINGS ARE ALREADY IN EFFECT FOR PART OF CENTRAL KANSAS...
AND WITH THE THUNDERSTORMS CONTINUING OVER MOST AREAS THROUGH
TONIGHT...FURTHER FLOOD WARNINGS ARE POSSIBLE...ESPECIALLY IN
CENTRAL KANSAS...WHERE ADDITIONAL RAINFALLS AROUND 2 INCHES ARE
LIKELY THROUGHOUT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY
THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ARE ALSO EXPECTED TO
PRODUCE HEAVY RAINS...PRIMARILY OVER CENTRAL AND SOUTH-CENTRAL
KANSAS...WHERE ADDITIONAL LOCALIZED FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Jul 30, 7:31 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     FLOOD            3 E LYONS               38.35N 98.15W
07/30/2007                   RICE               KS   LAW ENFORCEMENT

            22ND ROAD HAS WATER OVER THE ROAD.

&&

BDK
Local storm report, Jul 30, 7:56 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     FLOOD            GALVA                   38.38N 97.54W
07/30/2007                   MCPHERSON          KS   TRAINED SPOTTER

            FLOODING OF RURAL ROADS.

&&

BDK
Local storm report, Jul 30, 8:01 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     FLOOD            GOESSEL                 38.25N 97.35W
07/30/2007                   MARION             KS   LAW ENFORCEMENT

            WATER OVER A COUNTY ROAD BRIDGE.

&&

BDK
Local storm report, Jul 30, 12:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1254 PM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLOOD            PEABODY                 38.17N 97.11W
07/30/2007                   MARION             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGH WATER GOING OVER A FEW
            RURAL ROADS NEAR PEABODY.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:50 PM CDTFlash Flood WatchICTBarton, Ellsworth, Lincoln, McPherson, Marion, Rice and 2 more20 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.